MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (BLK & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (BLK & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202896
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the rcr procedure, the anchor of the device broke off inside the patient at sulcus.The doctor had to convert to be able to take the anchor out.The anchor did not go all the way down.There was a significant delay of more than 30 minutes and the procedure was successfully completed with a backup device.No patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Two 5.5mm twinfix ultra ti anchor assemblies, intended for use in treatment, were returned for evaluation.The devices were returned in the same shelf carton prohibiting lot verification, as a result the investigation will be added to complaints (b)(4).Visual assessment of each device confirmed the reported complaint of breakage.The distal tip of each inserter shaft has broken off at the weldment.Both anchors were returned and show significant damage to their threads.The break area of the shaft is splayed.Examination of the weldment showed adequate weld on each mating component.As reported the patient had hard bone and no prep devices were used to prepare the insertion site.The condition of the devices indicate they were subjected to excessive force during anchor insertion resulting in the reported breakage.Per the device ifu under precautions: use of excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.The ifu also instruct the end user to drill in hard bone applications.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
TWINFIX ULTRA 5.5MM W/2 UB (BLK & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9511917
Report Number1219602-2019-01594
Device Sequence Number411366
Product Code MBI
UDI-Device Identifier03596010652270
UDI-Public03596010652270
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model Number72202896
Device Catalogue Number72202896
Device Lot Number2012715
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1